MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60PFSS45
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that in two tracheostomy tubes, the introducer appeared rusty and there appeared to be air bubbles in the tracheostomy tube after sterilization following guidelines.No report of patient involvement.
 
Additional Manufacturer Narrative
B3: date of event is unknown, no information has been provided to date.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
Additional information received via email: the issues were noticed following sterilization after use but prior to any further use and removed from use immediately.No intervention needed but further tracheostomy tube needed immediately to replace affected tube.The event was resolved but this was the third occasion this has happened with this patient.No relevant tests/laboratory data.Other relevant history, including pre-existing conditions - the patient requires a tracheostomy tube to maintain the airway due to pharyngomalacia.Has chronic lung disease from prematurity with emphysematous bronchopulmonary dysplasia, and subglottic cysts.Was born at 24+5 weeks gestation and has previously required non-invasive ventilation at home and oxygen ? ventilation stopped 1 year ago, and oxygen stopped recently.Concomitant medical products and therapy dates (excludes treatment of event) ? the patient uses tracheostomy tubes, suction catheters, suction machine, ng tube and feeding pump.The medications prescribed at the time of incident were omeprazole twice daily, levetiracetam twice daily and azithromycin every other day.Patient info was added.Date of event was on 18-apr-2023 and occurred in family home.No adverse patient effects were reported by the customer.
 
Additional Manufacturer Narrative
Other text: a2, a3, a5, b3, b5, and h6.Health effects, updated., corrected data: h3.
 
Additional Manufacturer Narrative
Device available for evaluation, h3.Device evaluated by manufacturer and h6.Evaluation codes: updated.Email is: (b)(6).One device sample was received without the original packaging.Six (6) photos were also received for evaluation; photos showed rust in the complaint sample.The complaint was confirmed by cosmetic discoloration issue.No other analysis was performed.The root cause was not determined.Based on the analysis performed this issue can occur when the device is exposed to the weather for a long time and subsequently undergoes sterilization, this is due to the transparency of the device material; this discoloration does not affect the use of the device.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No corrective action was taken as the device was used and after the sterilization it was detected the cosmetic discoloration issue.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16899309
Report Number3012307300-2023-05428
Device Sequence Number5459272
Product Code JOH
UDI-Device Identifier15021312516791
UDI-Public15021312516791
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60PFSS45
Device Catalogue Number60PFSS45
Device Lot Number4231514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/01/2023
01/23/2024
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/15/2023
02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR
Patient SexMale
Patient Weight11 KG
Patient EthnicityNon Hispanic
Patient RaceWhite